Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Experiencing tingling on cheeks and nose. Numbness on lips. Used fungal creams. What could this be?

User rating for this question
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6666 Questions
can i get free advice as I am broke but desperate for an answere. I just got out of rehab a year ago and starting in my new life but I cannot afford a doctor visit and the issues I
for two years since I quit xanax and alchohol I have been experiencing tingling on my cheeks, nose, and some other areas of my body. Sometimes they burn and sting like i got stung by a bee. when it happens in areas where i have hair on my face I will feel a sharp sting and the hair on my mustache or beard where this happens goes bald in small spots, it never goes away. could this be nerve related. It is very hard to see, but on my cheeks there is barely a different lighter color where it stings, little circles and lines. also, i noticed on my scalp it feels like hairs are being plucked out and some thinning in areas of line happen from this stinging i guess. I have tried using fungal creams, fungal washes and nothing helps. It feels as though the skin over my whole body has changed and perhaps it is due to this. where the hair in tiny circles goes bald from the stinging sensation, it groes back only to happen in other areas of my face over and over again. I wonder if it neuralgia or something that is related to damage from some much benzo use over the years. my family does not believe me since they say they cannot see anything. but in some areas of my cheeks there is ever so slightly puffyness where i have stinging sensation or tingling but hardly noticeable to anyone else. In the right sundlight I can see the outlines of lines and circles a lot better. It feels like something foreign is on my but it is so hard to see in normal light. If I had a woods lamp, I would check it out, but I have no insurance. If i can get you pictures soon can you look at those. I cannot give them now. Thank you I so much appreciate your help and need answeres because this is debilitating..... Oh, I also get numbness on my upper lip too with this and sometimes other little areas of my face. I think this is all over my body but only notice it on my face.
Posted Sat, 18 May 2013 in General Health
Answered by Dr. Shailja Puri 31 minutes later

Thanks for posting your query on Health Care Magic.

In short, your entire history suggests paraesthesia (altered sensation on face), depigmentation (light appearing areas on face) and patches of hair loss on face and scalp (alopecia).

This is unlikely to be a fungal infection.
They symptoms are not due to discontinuation of alcohol and xanax. The symptoms are not related to these drugs.

There seem to be a pathology of hair follicle, melanocytes (pigment containing cells which contain melanin pigment) and nerves.

Most probably it is an autoimmune disease.

You need to consult a dermatologist at the earliest.

If you have more queries, I will be glad to answer.
Dr Shialj P Wahal
Above answer was peer-reviewed by
Follow-up: Experiencing tingling on cheeks and nose. Numbness on lips. Used fungal creams. What could this be? 20 minutes later
did you see the pictures, i uploaded them in my report but you answered before i uploaded them. i thought they were a form of hives at one point but that dosnt make sense to me now. I have it where i do not have hair at all. I do not have any bald spots like i see alopecia does. This stinging and tingling get so bad at times that i have to wash my face and that helps for a while but it is still there, 24 hours a day. the pictures might help. it is nerve racking. will this go away? 2 years straight with no let up on the sensations.
What kind of autoimmune disease would it be in your opinion if you had to give a ballpark and will this parasthesia go away ever. Also, the circles and lines that i see are also on my nose and cheeks, sometimes forehead etc.
Answered by Dr. Shailja Puri 10 minutes later
Hello and welcome again,

Thanks for uploading the pictures of the lesion.
I have noticed that the area on the cheek shows erythema (redness of the skin), patch loss of hair in the beard region and pigmented macules (dark colored spots).
This further adds to the possibility of a vascular phenomen going on in the involved areas.

So, there is pan skin involvement- involvement of hair, melanocytes, vessles and nerves.

It is not possible to pin point a single cause for all these features, but certainly a primary skin disease.

Consultation with a dermatologist, clinical examination of all lesions on the body and relevant investigation (biopsy probably) will clinch the diagnosis.

Dr Shailja P Wahal
Above answer was peer-reviewed by
Follow-up: Experiencing tingling on cheeks and nose. Numbness on lips. Used fungal creams. What could this be? 38 minutes later
could this be life threatening? and vascular scares me, in your best guess, what would think in the vascular phenomenon would be from. vascular meaning heart? could i have something really serious? I am scared. and skin disease, your best guess on what that could be? thank you so much for all of your help, i will use you again in the futute.
speaking of vascular, the left side of neck is a bit larger, not noticeable in appearance but a while ago I could feel my heartbeat in my neck very heavily. I also at one time had bad swelling of my face, and neck particularly on the left side of neck for 2 weeks 2 years ago. My right eyelid is also puffy sometimes and from time to time my hands swell just a little and my feet. all started after quitting alcohol and xanax. but i feel great otherwise. Posted By : Nathanwhite1979
I forgot to mention, i did have HPV 18 years ago, not sure if that matters. I Really appreciate all your help, I hope this is not life threatening. Thank you
Answered by Dr. Shailja Puri 2 hours later
Hello and welcome again,

Don't panic. Nothing appears to be life threatening.
The lesions shows a reddish background.
This redness appears to be due to increased blood flow to that region.
Vascular refers to blood vessels.
Inflammation of the blood vessels due to various causes also causes reddish appearance or erythema.

The face swelling, eyelid swelling and swelling of hands and feet is another phenomenon unrelated to this one.

HPV infection can recur, however this lesion does not appear to be due to HPV.

Thanks and take care.
Dr Shialja P Wahal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor